News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Obstetrics

Question: Birth Control and Pregnancy


 casweetheart - Tue Sep 21, 2004 12:13 pm

I have been on birth control pills since I started my period because they were very painful and extremily irregular. That was about 6 years ago. I used to take a break in between each year but this time I had not taken a break at all. I have been regularly on Birth Control with no breaks for about two and a half years now. Just recently I have been having pregnancy symptoms (I think):
I had pinkish blood (I think) about a week before my period.
My period only lasted three days and was pretty light. That is very rare for me.
I have been nausious a lot, especially in the morning.
I have these funny sore bumps on my nipples
I feel preasure were I would usually feel period cramps but I had that short period about two weeks ago.
I have been very tired lately.

Q - Is it possible that I could be pregnant even though I am pretty good about taking my pill every night? Can birth control pills cause pregnancy-like symptoms if you have been taking them for a while? I have never gotten these symptoms before and I have always used Ortho Trycyclin (I switched to Ortho Trycyclin Lo about three or four months ago). I guess I should go see my doctor about this but I think I need a new doctor, she never seems to have enough time to answer my questions. So I thought I'd ask you first. If I am pregnant, can the birth control pills hurt the baby? I'm not sure whether or not it's too soon to take a test. Let me know what you think.
 Dr. Yasser Mokhtar - Tue Sep 21, 2004 12:46 pm

User avatar Dear casweetheart,

It is possible that all these symptoms are secondary to the change in the pills that you recently had. It is also possible that you are pregnant because of the change in the pills as well.

When in doubt, do a home pregnancy test. They have become fairly reliable recently. Of course nothing is 100% reliable, false negatives can occur. The longer you wait, the higher chance that you will get a true positive.

The best of course is to have a blood test for pregnancy.

Thank you very much for using our website http://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here